Header

UZH-Logo

Maintenance Infos

A functional combinatorial central limit theorem


Barbour, A D; Janson, S (2009). A functional combinatorial central limit theorem. Electronic Journal of Probability, 14:2352-2370.

Abstract

The paper establishes a functional version of the Hoeffding combinatorial central limit theorem. First, a pre-limiting Gaussian process approximation is defined, and is shown to be at a distance of the order of the Lyapounov ratio from the original random process. Distance is measured by comparison of expectations of smooth functionals of the processes, and the argument is by way of Stein's method. The pre-limiting process is then shown, under weak conditions, to converge to a Gaussian limit process. The theorem is used to describe the shape of random permutation tableaux.

Abstract

The paper establishes a functional version of the Hoeffding combinatorial central limit theorem. First, a pre-limiting Gaussian process approximation is defined, and is shown to be at a distance of the order of the Lyapounov ratio from the original random process. Distance is measured by comparison of expectations of smooth functionals of the processes, and the argument is by way of Stein's method. The pre-limiting process is then shown, under weak conditions, to converge to a Gaussian limit process. The theorem is used to describe the shape of random permutation tableaux.

Statistics

Citations

3 citations in Web of Science®
3 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

72 downloads since deposited on 06 Jan 2010
10 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:October 2009
Deposited On:06 Jan 2010 10:18
Last Modified:05 Apr 2016 13:31
Publisher:Institute of Mathematical Statistics
Series Name:Adv. Texts Basler Lehrbucher
Number of Pages:288
ISSN:1083-6489
ISBN:978-3-7643-9981-8
Official URL:http://www.math.washington.edu/~ejpecp/viewarticle.php?id=2022&layout=abstract
Related URLs:http://arxiv.org/abs/0907.0347

Download

Preview Icon on Download
Preview
Filetype: PDF (Verlags-PDF)
Size: 1MB
Preview Icon on Download
Preview
Content: Accepted Version
Filetype: PDF
Size: 223kB